Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Itching and skin rashes after exercise. Allergic reaction?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2444 Questions
Allergy to jogging, running, and vibrationDear Doctor,

Briefly, when I jog, run, I feel etching in my waist, buttocks, thighs and legs. Also, when I handle a vibrating machine I feel etching in my hands and raised areas as if there is anaphylactic response.

What is the diagnosis? Is there any treatment? It really bothers me and prevents me from jogging and running.

Thank you,
Posted Tue, 22 May 2012 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 36 hours later

Thank you for your query.

1. Itching and rash during and after exercise is a rare allergic response due to some of the following reasons:
a. Sudden intense exercise in a sedentary individual.
b. Sudden change in body temperature or pressure (Cholinergic Urticaria). How fast do the wheals and rash disappear?
c. Sweat induced. Do you have excessive sweating or reduced sweating?
d. Hot showers above 44 degrees Celsius/ Immersion in hot water/ steam sauna. This may also be used as a test to differentiate Cholinergic (which responds) from exercise induced allergy.
e. Stress induced.
f. Idiopathic: in many cases, the cause remains unknown.

2. You should discuss with your physicians the following precautions:
a. Stopping or reducing the exercises (especially four to six hours after meals).
b. Anti allergic medication including anti leukotrienes such as montelukast
c. Mast cell stabilizers such as Sodium Cromoglycate.
d. Steroids
e. Beta blockers for Cholinergic urticaria
e. Diet Control

3. Have your blood tests and specific tests for IgE immunoglobulin levels been done? If you can share the close-up images of the skin rash, it may be helpful.

4. You may share your test results here for further advise on treatment options.

I hope that I have answered your query. If you have any further questions, I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor